Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Body aches
Aug 29, 2007

Hello. First I would like to commend you on a well developed site with a vast array of resources.

In January 2006at age 26, I was a male victim of rape. I went to the doctor, they did all these tests. At that time my HIV status was negative. I went back for a followup and the beginning of Feburary my RNA test was positive, while my ELISA test was negative.

Duke started me on truvada and sustiva. They explained that the virus was so new that this could prevent the virus from "growing".

The highest my viral load has been was 25,000 (feb/2006) and has been undetectable since (mar/2006). My CD4 count has always been around 575 or so, with the lowest at around 500.

I have looked through your website and I can't find a specific answer.

1. My body aches. My legs are the worse. Boots make it worse. Sometimes its even hard to stand up for a long period of time. I see articles about ademna and fatique, but I really don't feel sleepy. Can the medicine make my body hurt? Sometimes its all over.

2. Is it possible since I started treatment so early that the virus could "shed" itself? Has there ever been a documented case?

I have always had a very healthy immune system. I actually never missed a day of grade school growing up... except for lice.

While I know no two people are the same, I find it hard to find information that relates to me because most articles never describe the overall health of the person. (i.e. age, viral loads, infection timing, time to treatment).

I would also be interested in going to a support group, but most I have found are for homosexual men.

Response from Dr. Frascino

Hello,

My first question is whether your HIV-positive diagnosis was ever officially confirmed. A negative ELISA and positive RNA could be due to a falsely positive RNA. If indeed you were in the midst of seroconverting, you would definitely have detectable levels of anti-HIV antibody in your blood by now.

Assuming you are indeed confirmed to be HIV positive, I'll proceed on to your questions:

1. Truvada and Sustiva are not specifically associated with "body aches." I'd suggest you ask your HIV specialist to evaluate these "sometimes all over" body pains.

2. No. Once infected you would remain infected, even though we can drive HIV plasma viral loads into the "undetectable" range.

Regarding information "specific to you," talk to your HIV specialist. He should be your primary resource for information and he knows your specific case better than anyone else. He may also be able to point you to a local support group that addresses your needs.

Good luck.

Dr. Bob


Previous
drinking
Next
Sex with TS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement